How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Board Certified Veterinarian
Category: Vet
Satisfied Customers: 20635
Experience:  General practice veterinary surgeon with extensive experience in a wide range of species.
60269376
Type Your Vet Question Here...
Dr. B. is online now

Can a Canigen Lepto booster jab give my dog diarrhea? When

Resolved Question:

Can a Canigen Lepto booster jab give my dog diarrhea? When should it stop?
Submitted: 1 year ago.
Category: Vet
Expert:  Dr. B. replied 1 year ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

The Lepto vaccination should not cause diarrhoea. Instead, when we see these kinds of signs in dogs post-vaccination, it is more often associated with a subclinical infection that has gained a foothold due to the immune system being distracted with the vaccine.

Therefore, in these cases, we can use supportive are as you are. Still, if he isn't settling, then you may need to ring his vet about a course of antibiotics to address any bacterial gastroenteritis agents that may be present.

Finally, further to your thorough supportive care, I'd note that instead of reducing his food, try a light/easily digestible diet. Examples you can use are cooked white rice with boiled chicken, boiled white fish, cottage cheese, or scrambled eggs (made with water and not milk). There are also OTC vet diets that can be used (ie Hill’s I/D or Royal Canin’s sensitivity) too. The aim of these diets is that it will be better tolerated and absorbed by the compromised gut. Therefore, it should get more nutrients in and result in less GI upset and diarrhoea.

Overall, diarrhoea is not a common side effect of this vaccination. Instead, it is more likely that Oscar's immune system had been fighting off a GI bug at the time the vaccine was given. Therefore, do try the light diet with your treatments but if he isn't settling within 48 hours post vaccine, we'd want to be thinking about ringing his vet about a course of antibiotics or potentially even having a stool sample tested.

I hope this information is helpful.

If you need any additional information, do not hesitate to ask!

All the best,

Dr. B.

-----------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today. Thank you! : )

Dr. B. and 4 other Vet Specialists are ready to help you